Alert archive / North Carolina / Beach Hazards Statements in 2015

Beach Hazards Statement 4, NWS Wilmington, NC

July 2, 2015New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina

NWS Wilmington, NC issued this beach hazards statement at Jul 2, 2015, 4:11 PM EDT for New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina. It took effect at Jul 3, 2015, 7:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jul 2, 2015, 4:11 PM EDT (20:11 UTC)
In effect from
Jul 3, 2015, 7:00 AM EDT
Expired
Jul 3, 2015, 8:00 PM EDT
In force
13 hr
Issued by
NWS Wilmington, NC

Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC

The radar

The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1181 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
919 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

447 
WHUS42 KILM 022011
CFWILM

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
411 PM EDT THU JUL 2 2015

NCZ106-108-SCZ054-056-030415-
/O.NEW.KILM.BH.S.0004.150703T1100Z-150704T0000Z/
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-
COASTAL GEORGETOWN-
411 PM EDT THU JUL 2 2015

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A BEACH
HAZARDS STATEMENT FOR A STRONG LONGSHORE CURRENT...WHICH IS IN
EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING.

* LOCATION...PENDER...NEW HANOVER...HORRY...AND GEORGETOWN COUNTY
  BEACHES.

* WINDS...SOUTHWEST WINDS 15 TO 20 MPH WITH HIGHER GUSTS POSSIBLE
  THROUGH THE LATE AFTERNOON HOURS ON FRIDAY...CREATING A STRONG
  LONGSHORE CURRENT.

* HAZARDS...STRONG SOUTH TO NORTH LONGSHORE CURRENT AND MODERATE
  RISK OF RIP CURRENTS.

* POTENTIAL IMPACTS...A STRONG SOUTH TO NORTH LONGSHORE CURRENT
  WILL CAUSE SWIMMERS TO DRIFT QUICKLY TO THE NORTH. RIP CURRENTS
  CAN ALSO CREATE DANGEROUS SWIMMING CONDITIONS. STAY IN SHALLOW
  WATER AND PAY CLOSE ATTENTION TO YOUR LOCATION ON THE BEACH IF
  VENTURING INTO THE WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...AND OTHER HAZARDS CREATE LIFE-
THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED
WHEN IN OR NEAR THE WATER.

&&

$$

NCZ110-030415-
/O.NEW.KILM.RP.S.0006.150703T1100Z-150704T0000Z/
COASTAL BRUNSWICK-
411 PM EDT THU JUL 2 2015

...HIGH RIP CURRENT RISK IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH RIP
CURRENT RISK...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

* LOCATION...BRUNSWICK COUNTY BEACHES.

* RIP CURRENT RISK...HIGH RIP CURRENT RISK.

* SURF HEIGHT...3 TO 4 FEET.

* TIMING...GREATER RISK FOR RIP CURRENTS WILL BE AN HOUR OR TWO ON
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 3 PM FRIDAY
  AFTERNOON.

* OTHER HAZARDS...MODERATE TO STRONG LONGSHORE CURRENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS. LIFE THREATENING RIP
CURRENTS ARE LIKELY IN THE SURF ZONE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. 

&&

$$

04
3 follow-up statements
453 
WHUS42 KILM 030202
CFWILM

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1002 PM EDT THU JUL 2 2015

NCZ107-030400-
/O.NEW.KILM.CF.Y.0022.150703T0202Z-150703T0400Z/
INLAND NEW HANOVER-
1002 PM EDT THU JUL 2 2015

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT.

* LOCATION...LOWER CAPE FEAR RIVER INCLUDING DOWNTOWN WILMINGTON.

* COASTAL FLOODING...THE DOWNTOWN WILMINGTON TIDE GAUGE IS
  EXPECTED TO REACH 5.65 FT MLLW AT HIGH TIDE THIS EVENING.

* TIMING...THE HIGHEST WATER LEVELS ARE EXPECTED AROUND 11 PM EDT.

* IMPACTS...THE WESTBOUND LAND OF USS NORTH CAROLINA ROAD WILL BE
  COVERED WITH SEVERAL INCHES OF WATER. ABOUT A BLOCK OF WATER
  STREET...JUST SOUTH OF MARKET STREET...WILL BE COVERED WITH A
  FEW INCHES OF WATER. NORTH OF THE CAPE FEAR MEMORIAL BRIDGE...
  TWO SPOTS ON BATTLESHIP ROAD WILL BE COVERED WITH A FEW INCHES
  OF WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR FLOODING IS EXPECTED
IN LOW SPOTS ADJACENT TO PORTIONS OF THE LOWER CAPE FEAR RIVER.

&&

$$

NCZ106-108-SCZ054-056-031015-
/O.CON.KILM.BH.S.0004.150703T1100Z-150704T0000Z/
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-COASTAL GEORGETOWN-
1002 PM EDT THU JUL 2 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM EDT FRIDAY
THROUGH FRIDAY EVENING...

* LOCATION...PENDER...NEW HANOVER...HORRY...AND GEORGETOWN COUNTY 
  BEACHES.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* HAZARDS...STRONG SOUTH TO NORTH LONGSHORE CURRENT AND MODERATE 
  RISK OF RIP CURRENTS.

* POTENTIAL IMPACTS...A STRONG SOUTH TO NORTH LONGSHORE CURRENT 
  WILL CAUSE SWIMMERS TO DRIFT QUICKLY TO THE NORTH. RIP CURRENTS 
  CAN ALSO CREATE DANGEROUS SWIMMING CONDITIONS. STAY IN SHALLOW 
  WATER AND PAY CLOSE ATTENTION TO YOUR LOCATION ON THE BEACH IF 
  VENTURING INTO THE WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...AND OTHER HAZARDS CREATE LIFE-
THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN
IN OR NEAR THE WATER.

&&

$$

NCZ110-031015-
/O.CON.KILM.RP.S.0006.150703T1100Z-150704T0000Z/
COASTAL BRUNSWICK-
1002 PM EDT THU JUL 2 2015

...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 7 AM EDT FRIDAY
THROUGH FRIDAY EVENING...

* LOCATION...BRUNSWICK COUNTY BEACHES.

* RIP CURRENT RISK...HIGH RIP CURRENT RISK.

* SURF HEIGHT...3 TO 4 FEET.

* TIMING...GREATER RISK FOR RIP CURRENTS WILL BE AN HOUR OR TWO ON 
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 3 PM FRIDAY 
  AFTERNOON.

* OTHER HAZARDS...MODERATE TO STRONG LONGSHORE CURRENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS. LIFE THREATENING RIP CURRENTS
ARE LIKELY IN THE SURF ZONE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND
SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...
DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF
YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND
BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY
AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$
27
736 
WHUS42 KILM 030401
CFWILM

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1201 AM EDT FRI JUL 3 2015


NCZ107-030515-
/O.CAN.KILM.CF.Y.0022.000000T0000Z-150703T0400Z/
INLAND NEW HANOVER-
1201 AM EDT FRI JUL 3 2015

...COASTAL FLOOD ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE COASTAL
FLOOD ADVISORY.

WATER LEVELS ARE NOW DECREASING AND SHOULD QUICKLY DROP BELOW
ADVISORY CRITERIA.


$$

NCZ106-108-SCZ054-056-031215-
/O.CON.KILM.BH.S.0004.150703T1100Z-150704T0000Z/
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-COASTAL GEORGETOWN-
1201 AM EDT FRI JUL 3 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM EDT FRIDAY
THROUGH FRIDAY EVENING...

* LOCATION...PENDER...NEW HANOVER...HORRY...AND GEORGETOWN COUNTY 
  BEACHES.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* HAZARDS...STRONG SOUTH TO NORTH LONGSHORE CURRENT AND MODERATE 
  RISK OF RIP CURRENTS.

* POTENTIAL IMPACTS...A STRONG SOUTH TO NORTH LONGSHORE CURRENT 
  WILL CAUSE SWIMMERS TO DRIFT QUICKLY TO THE NORTH. RIP CURRENTS 
  CAN ALSO CREATE DANGEROUS SWIMMING CONDITIONS. STAY IN SHALLOW 
  WATER AND PAY CLOSE ATTENTION TO YOUR LOCATION ON THE BEACH IF 
  VENTURING INTO THE WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...AND OTHER HAZARDS CREATE LIFE-
THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN
IN OR NEAR THE WATER.

&&

$$

NCZ110-031215-
/O.CON.KILM.RP.S.0006.150703T1100Z-150704T0000Z/
COASTAL BRUNSWICK-
1201 AM EDT FRI JUL 3 2015

...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 7 AM EDT FRIDAY
THROUGH FRIDAY EVENING...

* LOCATION...BRUNSWICK COUNTY BEACHES.

* RIP CURRENT RISK...HIGH RIP CURRENT RISK.

* SURF HEIGHT...3 TO 4 FEET.

* TIMING...GREATER RISK FOR RIP CURRENTS WILL BE AN HOUR OR TWO ON 
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 3 PM FRIDAY 
  AFTERNOON.

* OTHER HAZARDS...MODERATE TO STRONG LONGSHORE CURRENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS. LIFE THREATENING RIP CURRENTS
ARE LIKELY IN THE SURF ZONE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND
SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...
DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF
YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND
BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY
AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$

15
433 
WHUS42 KILM 030909
CFWILM

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
509 AM EDT FRI JUL 3 2015


NCZ106-108-SCZ054-056-040000-
/O.CON.KILM.BH.S.0004.150703T1100Z-150704T0000Z/
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-COASTAL GEORGETOWN-
509 AM EDT FRI JUL 3 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING...

* LOCATION...PENDER...NEW HANOVER...HORRY...AND GEORGETOWN COUNTY 
  BEACHES.

* WINDS...WINDS BECOMING SOUTH TO SOUTHWEST AROUND 20 MPH WITH
  GUSTS TO 25 MPH.

* HAZARDS...STRONG SOUTH TO NORTH LONGSHORE CURRENT AND MODERATE 
  RISK OF RIP CURRENTS.

* POTENTIAL IMPACTS...A STRONG SOUTH TO NORTH LONGSHORE CURRENT 
  WILL CAUSE SWIMMERS TO DRIFT QUICKLY TO THE NORTH. RIP CURRENTS 
  CAN ALSO CREATE DANGEROUS SWIMMING CONDITIONS. STAY IN SHALLOW 
  WATER AND PAY CLOSE ATTENTION TO YOUR LOCATION ON THE BEACH IF 
  VENTURING INTO THE WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...AND OTHER HAZARDS CREATE LIFE-
THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN
IN OR NEAR THE WATER.

&&

$$

NCZ110-040000-
/O.CON.KILM.RP.S.0006.150703T1100Z-150704T0000Z/
COASTAL BRUNSWICK-
509 AM EDT FRI JUL 3 2015

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* LOCATION...BRUNSWICK COUNTY BEACHES.

* RIP CURRENT RISK...HIGH RIP CURRENT RISK.

* SURF HEIGHT...3 TO 4 FEET.

* TIMING...GREATER RISK FOR RIP CURRENTS WILL BE AN HOUR OR TWO ON
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 320 PM FRIDAY
  AFTERNOON.

* OTHER HAZARDS...MODERATE TO STRONG LONGSHORE CURRENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS. LIFE THREATENING RIP CURRENTS
ARE LIKELY IN THE SURF ZONE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND
SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...
DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF
YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND
BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY
AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$

47

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 2, 2:59 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 2, 2:59 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
259 PM EDT THU JUL 2 2015

.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL PERSIST THROUGH THE REMAINDER OF THE
WEEK AND INTO THE UPCOMING HOLIDAY WEEKEND. THIS WILL CREATE
SLIGHTLY ABOVE NORMAL TEMPERATURES...ALONG WITH TYPICAL SUMMERTIME
THUNDERSTORM CHANCES EACH AFTERNOON AND EVENING. A FRONT MAY STALL
TO OUR NORTH OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM THURSDAY...THUS FAR CONVECTION HAS BEEN SLOW TO DEVELOP
ACROSS THE LOCAL AREA. APPEARS THE MARGINAL MID LEVEL LAPSE RATES
AND LIMITED INSTABILITY ARE HELPING TO PREVENT ANY DEEPER
CONVECTION. FARTHER SOUTH...WHERE ML CAPE HAS EXCEEDED 2000
J/KG...STORMS HAVE BEEN ABLE TO DEVELOP ALONG A WEAK SURFACE
TROUGH PINNED CLOSE TO THE COAST. STORMS MAY TRY AND SPREAD NORTH
ALONG THIS BOUNDARY BUT FOR THE TIME BEING WILL FIND THE MID LEVEL
ENVIRONMENT LESS FAVORABLE. THERE IS ALSO SOME POST WAVE
SUBSIDENCE EVIDENT IN FORECAST SOUNDINGS...SOMETHING WHICH HANGS
AROUND INTO THE LATE AFTERNOON HOURS. SO WITHOUT MID LEVEL
SUPPORT NOT SURE A LOT OF DEEPER CONVECTION WILL BE ABLE TO
DEVELOP AND MAINTAIN ITSELF. BEST CHANCES APPEARS TO BE INLAND AS
THE STORMS DOWNSTREAM...CURRENTLY IN NORTHERN GA/WESTERN SC...MOVE
INTO THE REGION. CURRENT TIMING HAS THIS ACTIVITY REACHING THE
AREA IN THE 4PM TO 6PM TIME FRAME.

THINK BETTER EVENT WILL BE LATE TONIGHT. THE DIURNALLY DRIVEN
CONVECTION IS LIKELY TO WEAKEN RATHER QUICKLY WITH THE LOSS OF
HEATING. HOWEVER THERE IS A MORE POTENT SHORTWAVE APPROACHING THE
AREA AS THE PERIOD ENDS. IF AFTERNOON ACTIVITY IS LIMITED THIS
WAVE WOULD HAVE SOME MID LEVEL INSTABILITY AND ABUNDANT MOISTURE
TO TAP INTO. IN FACT THE NUMERICAL GUIDANCE DEPICTS LIMITED PRECIP
CHANCES THROUGH THE EVENING WITH AN INCREASE OVERNIGHT AS THE
SHORTWAVE APPROACHES. HAVE TRENDED THE FORECAST IN THIS DIRECTION
GIVEN RECENT RADAR TRENDS COMBINED WITH 12Z GUIDANCE. WORTH NOTING
THAT EITHER ROUND OF CONVECTION WOULD HAVE SOME POTENTIAL TO
PRODUCE DAMAGING WIND AND HAIL...THOUGH THE RISK REMAINS QUITE
LOW.

TEMPERATURES WILL BE TRICKY OVERNIGHT WITH A LOT DEPENDING ON HOW
CONVECTION LATER THIS AFTERNOON/EVENING AND OVERNIGHT PLAYS OUT.
MOST AREAS WILL REMAIN IN THE 70S WITH POTENTIAL FOR LOW TO MID
70S ACROSS A LARGE PORTION OF THE FORECAST AREA.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...A BROADLY CYCLONIC PATTERN WILL PERSIST
ALOFT THROUGH THE PERIOD...AS WILL THE BERMUDA HIGH/INLAND THERMAL
TROUGH PATTERN AT THE SURFACE. TO OUR NORTH A FRONT WILL REMAIN
STALLED ALONG THE NC/VA BORDER. COMBINE THESE FACTORS WITH A VERY
MOIST AND MODERATELY UNSTABLE AIRMASS AND WE WILL CONTINUE TO SEE
THE CHANCE FOR CONVECTION THROUGH THE PERIOD. THE USUAL SUSPECTS
WILL BE IN PLAY AS FAR AS CONVECTIVE INITIATION GOES...DIURNAL
HEATING...THE SEA BREEZE FRONT...THE INLAND THERMAL TROUGH...OLD
OUTFLOW BOUNDARIES AND UPPER LEVEL DISTURBANCES. THIS LATTER
FACTOR WILL BRING THE GREATEST POTENTIAL FOR STRONG CONVECTION AS
A SERIES OF SHORT WAVES CYCLE THROUGH THE BASE OF THE UPPER
TROUGH. EXACT TIMING OF THESE UPPER FEATURES IS...AS ALWAYS...AN
IFFY PROPOSITION...BUT A CONSENSUS OF GUIDANCE SHOWS ONE SUCH
SHORT WAVE MOVING THROUGH FRIDAY EVENING.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 3 PM THURSDAY...IN GENERAL...COASTAL CAROLINAS WILL REMAIN
IN A MORE TYPICAL SUMMERTIME PATTERN IN SOUTHWESTERLY FLOW ON
WESTERN PERIPHERY OF BERMUDA HIGH. THE LONGER WAVE TROUGH
EXTENDING DOWN FROM THE GREAT LAKES IN THE MID TO UPPER LEVELS
WILL PUSH A WEAKENING FRONTAL BOUNDARY SOUTH AND EAST THROUGH
EARLY NEXT WEEK AND ALTHOUGH THIS BOUNDARY MAY NEVER REACH INTO
OUR LOCAL AREA IT MAY ACT TO SHIFT LEE SIDE TROUGH FARTHER EAST.
THEREFORE SHOULD SEE ENHANCED CONVERGENCE AND MOISTURE POOL SOUTH
AND EAST OF THIS FRONT IN WARMER AND MORE MOIST AIR MASS. THIS IN
COMBINATION WITH SHORTWAVE ENERGY ALOFT WILL ACT TO PRODUCE
LOCALIZED CONVECTION EACH AFTERNOON. THE GFS ACTUALLY SHOWS A
BROAD CUT OFF LOW DEVELOPING ALONG THE LEE OF THE APPALACHIANS BY
MONDAY WHICH SEEMS TO OPEN UP BY TUES AND FINALLY LIFTS OFF TO THE
NORTHEAST AND WEAKENS THROUGH MID WEEK. THIS SHOULD HELP TO
ENHANCE CONVECTIVE DEVELOPMENT ON MONDAY BUT SHOULD DIMINISH UPPER
LEVEL SUPPORT BY TUES INTO WED BUT LEE SIDE TROUGH WILL STILL
REMAIN ACROSS INLAND CAROLINAS AND MODELS ARE SHOWING ANOTHER
SHORTWAVE TO FOLLOW BY THURS. OVERALL...LOCAL AREA WILL REMAIN IN
WARM AND HUMID SUMMERTIME AIR MASS AND THE SUBTLE PATTERN CHANGES
FROM THE SURFACE THROUGH THE UPPER LEVELS WILL WILL MAKE THE
BIGGEST DIFFERENCE EACH DAY IN TERMS OF BEHAVIOR OF SEA BREEZE
FRONT AND PIEDMONT TROUGH AND OVERALL POTENTIAL AND FOCUS OF
CONVECTION.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
AS OF 18Z...TERMINALS ARE VFR THIS AFTERNOON WITH SW WINDS AROUND
10KT. THE SEA BREEZE BOUNDARY WILL LIKELY REMAIN VERY NEAR THE
COASTAL TERMINALS THIS AFTERNOON AS IT DID YESTERDAY. THIS LEADS TO
LOW CONFIDENCE IN FORECAST WIND DIRECTIONS AT THE COASTAL TERMINALS
WITH DIRECTIONS OF S-W POSSIBLE.

PER VISIBLE SATELLITE LOOPS LOW CLOUDS ARE INCREASING WEST OF KFLO.
SHOWERS/ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND
OVERNIGHT. BEST CHANCE FOR VCTS WILL BE KFLO/KLBT EARLY EVENING AND
COASTAL TERMINALS MID-LATE EVENING. OVERNIGHT THINK MOST ACTIVITY
WILL BE JUST SHOWERS. AFTER SUNRISE EXPECT WEST WINDS AND VFR
CONDITIONS.

EXTENDED OUTLOOK...PREDOMINATELY VFR WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM THURSDAY...SOUTHWEST FLOW CONTINUES OVER THE WATERS
TODAY WITH SPEEDS 15 TO 20 KT. GRADIENT IS EXPECTED TO TIGHTEN UP
A BIT THIS EVENING...PUSHING SPEEDS CLOSE TO 20 KT OVERNIGHT. THIS
WILL PUSH SEAS...CURRENTLY RUNNING 3 TO 4 FT...TO 4 TO 6 FT ACROSS
OUTER EDGES OF ALL ZONES EXCEPT AMZ256 WHERE WIND COMPONENT WILL
BE MORE OFFSHORE. AS SUCH THE SCA CONTINUES UNALTERED STARTING
THIS EVENING THROUGH ROUGHLY DAYBREAK FRI.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...BERMUDA HIGH/INLAND TROUGH PATTERN WILL
PERSIST THROUGH THE SHORT TERM...CONTINUING A SW FLOW IN THE 15 TO
20 KT RANGE FOR FRIDAY AND SATURDAY. A SMALL CRAFT ADVISORY IS
POSSIBLE LATE FRIDAY INTO EARLY SATURDAY AS SEAS BRIEFLY BUILD
INTO THE 4 TO 6 FT RANGE.

LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 3 PM THURSDAY...LIGHT TO MODERATE SOUTHERLY FLOW AROUND
WESTERN PERIPHERY OF BERMUDA HIGH THROUGH THE PERIOD. MAY SEE THE
GRADIENT GET PINCHED AT TIMES AS LEE SIDE TROUGH MIGRATES CLOSER
TO THE COAST OR GETS ENHANCED BY SHORTWAVE MOVING THROUGH...BUT
OVERALL EXPECT A WEAKENING SFC FLOW THROUGH EARLY NEXT WEEK. WINDS
WILL SPIKE UP AND BACK SLIGHTLY IN SEA BREEZE NEAR SHORE EACH
AFTERNOON BUT OVERALL EXPECT WINDS MAINLY 10 KTS OR LESS. SEAS
WILL ALSO DIMINISH THROUGH THE PERIOD STARTING OUT 2 TO 4 FT BUT
DROPPING DOWN TO 3 FT OR LESS MON THROUGH TUES. A LONGER PERIOD SE
SWELL UP TO 9 SEC WILL DOMINATE COME SUNDAY NIGHT AS SHORTER
PERIOD WIND WAVES DIMINISH.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 AM EDT FRIDAY
     FOR AMZ250-252-254.

&&

SYNOPSIS...REK
NEAR TERM...III
SHORT TERM...REK
LONG TERM...MBB
AVIATION...MRR
MARINE...REK/III/MBB
Hazardous weather outlook, Jul 2, 4:02 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
402 PM EDT THU JUL 2 2015

NCZ087-096-099-105-107-109-032015-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-
402 PM EDT THU JUL 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A
SEVERE THUNDERSTORM CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

NCZ106-108-032015-
COASTAL PENDER-COASTAL NEW HANOVER-
402 PM EDT THU JUL 2 2015

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   BEACH HAZARDS STATEMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

SCZ017-023-024-032-033-039-053-055-032015-
MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
402 PM EDT THU JUL 2 2015

...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED.

SCZ056-032015-
COASTAL GEORGETOWN-
402 PM EDT THU JUL 2 2015

...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   MODERATE RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED.

SCZ054-032015-
COASTAL HORRY-
402 PM EDT THU JUL 2 2015

...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   BEACH HAZARDS STATEMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED.

NCZ110-032015-
COASTAL BRUNSWICK-
402 PM EDT THU JUL 2 2015

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

AMZ256-032015-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
402 PM EDT THU JUL 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SMALL CRAFT ADVISORY CONDITIONS POSSIBLE LATE FRIDAY INTO EARLY
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

AMZ250-252-254-032015-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
402 PM EDT THU JUL 2 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SMALL CRAFT ADVISORY CONDITIONS POSSIBLE LATE FRIDAY INTO EARLY
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

27

In the hours before

Special weather statement, Jul 2, 4:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
411 PM EDT THU JUL 2 2015

NCZ087-SCZ017-023-024-022115-
ROBESON-DILLON-MARLBORO-DARLINGTON-
411 PM EDT THU JUL 2 2015

...STRONG THUNDERSTORMS WILL AFFECT ROBESON...DILLON...MARLBORO AND
DARLINGTON COUNTIES...

AT 411 PM EDT...A STRONG THUNDERSTORM WAS OVER RAEMON...OR 10 MILES
SOUTHEAST OF LAURINBURG...MOVING EAST AT 30 MPH. OTHER STORMS WERE
STRENGTHENING TO THE WEST AND WILL MOVE ACROSS DARLINGTON AND
MARLBORO COUNTIES AND INTO DILLON AND ROBESON COUNTIES THROUGH EARLY
THIS EVENING.

WINDS IN EXCESS OF 30 MPH...SMALL HAIL AND VERY HEAVY RAIN ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LUMBERTON...BENNETTSVILLE...HARTSVILLE...DILLON...DARLINGTON...RED
SPRINGS...PEMBROKE...FAIRMONT...MAXTON...MCCOLL...ST. PAULS...
LATTA...ROWLAND...LAKE VIEW...CLIO...HOWELLSVILLE...TOLARSVILLE...
MINTURN...HAMER AND WAKULLA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 BETWEEN MILE MARKERS 191 AND 214.
 INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 182 AND 198.
 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 1 AND 38.
 US ROUTE 74 BETWEEN MILE MARKERS 365 AND 372.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3489 7893 3471 7883 3429 7910 3435 7961
      3421 8011 3436 8018 3433 8024 3437 8029
      3449 8005 3449 7989 3453 7983 3461 7978
      3481 7993 3481 7968 3463 7946 3477 7933
      3484 7935 3483 7919 3495 7903
TIME...MOT...LOC 2011Z 257DEG 29KT 3464 7935

RGZ

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 3:18 AM EDTSmall Craft AdvisoryILM27 hr
Jul 2, 4:11 PM EDTRip Current StatementILMBrunswick28 hr
Jul 2, 4:11 PM EDTSpecial Weather StatementILMRobeson64 min
Jul 2, 5:21 PM EDTSpecial Weather StatementILMRobeson39 min
Jul 2, 5:49 PM EDTSevere Thunderstorm WarningILMBladen, Columbus, Robeson56 min
Jul 2, 6:30 PM EDTSevere Thunderstorm WarningILMColumbus, Robeson60 min
Jul 2, 7:35 PM EDTSpecial Weather StatementILMColumbus25 min
Jul 2, 7:42 PM EDTSevere Thunderstorm WarningILMBrunswick, Columbus63 min
Jul 2, 4:47 PM EDTSpecial Weather StatementILMDarlington43 min
Jul 2, 5:31 PM EDTSpecial Weather StatementILMFlorence44 min
Jul 2, 5:35 PM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Florence, Marion, Marlboro55 min
Jul 2, 5:53 PM EDTAreal Flood AdvisoryILMDarlington, Florence3 hr
Jul 2, 6:18 PM EDTSevere Thunderstorm WarningILMMarion57 min
Jul 2, 6:53 PM EDTSevere Thunderstorm WarningILMDillon, Florence, Georgetown, Horry, Marion, Williamsburg67 min
Jul 2, 7:58 PM EDTSevere Thunderstorm WarningILMGeorgetown, Marion, Williamsburg47 min

Nearby

Beach Hazards Statements in North Carolina, 2015Beach Hazards Statements in South Carolina, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.